Anxiety and Depression Support
20,833 members18,553 posts

Terrible side effects from increasing Zoloft/sertaline

Recently my dr (which is a PA that works with a psychiatrist) increased my Zoloft from 100mg to 150mg bc I was started to have a relapse of depression, panic attacks and anxiety. After about 5 days on that dose out of the blue my anxiety went through the roof. I woke up shaking, crying, racing thoughts and honestly felt like I was losing my mind. I decided to go back to the 100mg dose and scheduled an appointment to see him ASAP. He suggested that I increase my dose to 125mg for 2-3weeks, take Klonopin 0.5mg 1-2x a day to combat any side effects and see how I feel. That was 3 days ago. Since then I had one day that I woke up so jittery and so anxious that I felt like I took speed, I woke up yesterday severely depressed and crying (guy I like gave me the I’m not ready for commitment speech) and then later on that night I was having very intrusive, crazy thoughts about hurting myself or others, just felt like I wanted to die. I have been taking Klonopin as needed usually no more than a half a pill and it helps but I really hate taking medications like that bc I’m afraid of addiction. I worked an overnight emergency shift last night and on my way home I started crying and felt so depressed and even thought about dying. I seem to have periods of intense depression mixed with intense anxiety and some times even euphoria. I keep reading that increasing Zoloft can cause side effects and I need to wait it out but it’s really starting to affect me and I’m scared I’m going crazy. Any advice or experiences are appreciated!

2 Replies
oldestnewest

Hi there, I have been taking zoloft for a while and have tried other meds along the way too, Any time you end up having thoughts of hurting yourself after a med change, that is an issue and they need to be adjusted a different way. Yes changes in meds can cause further side effects but if they are that severe that is not right. I hope you are able to work it out and get on the right med and dose combo

1 like
Reply

Hi! I just seen your post about Sertraline and it's side effects. My son has been given these by one of our doctors and 2 weeks ago he had to double the strength he was on...I have never seen anybody's hands shake like his have been doing, and his anxiety has shot through the roof! He is on a much lower dose than you are so I have no idea how you are managing! I find it stupid that people are given a medication to help with A&D and it causes your anxiety to get worse! What is the point! My son is just toughing it out for 2 more weeks as the doctor suggested he do for 1 month, then he is changing to another anti depressant! May be you are in the same process also!

Hugs x

1 like
Reply

You may also like...